Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Tampa Bay, FL

May 28, 2014Hillsborough County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 28, 2014, 7:59 PM EDT for Hillsborough County, Florida. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2014, 7:59 PM EDT (23:59 UTC)
Expired
May 28, 2014, 8:45 PM EDT
In force
46 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 8:00 PM EDTTSTM WND DMGFish Hawk, FLOFF DUTY NWS EMPLOYEE REPORTED A COUPLE OF TREES DOWN IN THE FISH HAWK CROSSING AREA. TIME ESTIMATED OFF RADAR.
May 28, 8:30 PM EDTTSTM WND GST 572 Wnw Macdill Air Force, FLOLD PORT TAMPA REPORTED A 57 MPH WIND GUST.
May 28, 8:30 PM EDTMARINE TSTM WIND 572 Wnw Macdill Air Force, FLOLD TAMPA BAY REPORTED 50 KNOT/57 MPH WIND GUST.
May 28, 8:49 PM EDTTSTM WND GST 44Tampa International Air, FLTAMPA INTERNATIONAL AIRPORT REPORTED A WIND GUST OF 44 MPH/38 KNOTS AT 849 PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 12.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WUUS52 KTBW 282359
SVRTBW
FLC057-290045-
/O.NEW.KTBW.SV.W.0029.140528T2359Z-140529T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
759 PM EDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 845 PM EDT.

* AT 759 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FISH HAWK...AND MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRANDON...PLANT CITY...TEMPLE TERRACE...TAMPA...TAMPA INTERNATIONAL
  AIRPORT...LUTZ...APOLLO BEACH...LITHIA SPRINGS STATE PARK...
  BLOOMINGDALE...GIBSONTON...RIVERVIEW...VALRICO...PROGRESS
  VILLAGE...MANGO...SEFFNER...PALM RIVER...FLORIDA STATE
  FAIRGROUNDS...ORIENT PARK...TAMPA EXECUTIVE AIRPORT AND YBOR CITY.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 246 AND 266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2816 8213 2778 8209 2767 8229 2776 8245
      2781 8245 2783 8240 2784 8244 2786 8241
      2790 8243 2790 8246 2793 8247 2781 8247
      2785 8256 2793 8254 2793 8257 2795 8256
      2796 8262 2801 8265 2817 8265
TIME...MOT...LOC 2359Z 152DEG 10KT 2782 8223

$$
2 follow-up statements
774 
WWUS52 KTBW 290017
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
817 PM EDT WED MAY 28 2014

FLC057-290045-
/O.CON.KTBW.SV.W.0029.000000T0000Z-140529T0045Z/
HILLSBOROUGH FL-
817 PM EDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HILLSBOROUGH COUNTY...

AT 817 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BLOOMINGDALE...OR NEAR FISH HAWK...MOVING NORTHWEST AT
10 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 246 AND 266.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GIBSONTON...RIVERVIEW...BRANDON...PLANT CITY...VALRICO...PROGRESS
VILLAGE...PLANT CITY AIRPORT...LAKE FERN...CHEVAL...HILLSBOROUGH
RIVER STATE PARK...LUTZ...NEW TAMPA...THONOTOSASSA...LETTUCE LAKE
PARK...WESTCHASE...UNIVERSITY OF SOUTH FLORIDA...CARROLLWOOD...TEMPLE
TERRACE...BUSCH GARDENS...WEST PARK...TAMPA EXECUTIVE AIRPORT...TOWN
N COUNTRY...SEFFNER...DOVER...MANGO...FLORIDA STATE FAIRGROUNDS...
ORIENT PARK...RAYMOND JAMES STADIUM...TAMPA INTERNATIONAL AIRPORT...
YBOR CITY...TAMPA...CHANNELSIDE...UNIVERSITY OF TAMPA...PALM RIVER...
SOHO...DAVIS ISLANDS...PETER O KNIGHT AIRPORT...SOUTH TAMPA AND
MACDILL AIR FORCE BASE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2816 8213 2778 8209 2767 8229 2776 8245
      2781 8245 2783 8240 2784 8244 2786 8241
      2790 8243 2790 8246 2793 8247 2781 8247
      2785 8256 2793 8254 2793 8257 2795 8256
      2796 8262 2801 8265 2817 8265
TIME...MOT...LOC 0017Z 152DEG 10KT 2787 8227

$$
615 
WWUS52 KTBW 290046
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
846 PM EDT WED MAY 28 2014

FLC057-290056-
/O.EXP.KTBW.SV.W.0029.000000T0000Z-140529T0045Z/
HILLSBOROUGH FL-
846 PM EDT WED MAY 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR HILLSBOROUGH COUNTY HAS
EXPIRED...

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 39 AND 53.

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.

LAT...LON 2816 8213 2778 8209 2767 8229 2776 8245
      2781 8245 2783 8240 2784 8244 2786 8241
      2790 8243 2790 8246 2793 8247 2781 8247
      2785 8256 2793 8254 2793 8257 2795 8256
      2796 8262 2801 8265 2817 8265
TIME...MOT...LOC 0017Z 152DEG 10KT 2787 8227

$$





RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:08 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 28, 4:08 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
408 PM EDT WED MAY 28 2014

.NEAR TERM (TONIGHT-THURSDAY)...
MID/UPPER LEVEL CUTOFF LOW OVER THE ARK-LA-TEX WILL CONTINUE TO
MEANDER IN THIS AREA THROUGH THURSDAY WITH A WEAK SHORTWAVE MOVING
OVER THE FLORIDA PENINSULA LATE TONIGHT AND THURSDAY. MEANWHILE AT
THE SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE WEST ACROSS THE
NORTHERN FLORIDA PENINSULA FROM THE ATLANTIC KEEPING A SOUTHEAST
LOW LEVEL FLOW ACROSS THE AREA.

SCATTERED CONVECTION WILL CONTINUE TO DEVELOP AND MOVE INLAND
THIS AFTERNOON WITH STORMS EVENTUALLY LINING UP OVER THE INTERIOR
THIS EVENING. POTENTIAL FOR SMALL HAIL AND GUSTY WINDS REMAINS A
POSSIBILITY WITH SOME OF THE STRONGER STORMS...ALONG WITH LOCALLY
HEAVY RAIN AS STORM MOTION REMAINS RATHER SLOW. OVERNIGHT SKIES
WILL REMAIN PARTLY TO MOSTLY CLOUDY WITH SOME PATCHES OF GROUND
FOG POSSIBLE AROUND SUNRISE.

ON THURSDAY ABUNDANT MOISTURE WILL BE IN PLACE WITH PRECIPITABLE
WATER BETWEEN 1.6 AND 1.8 INCHES SO WITH THE UPPER LEVEL
DISTURBANCE IN THE VICINITY LOWERING MID LEVEL TEMPERATURES
SLIGHTLY WE SHOULD SEE SCATTERED TO NUMEROUS MAINLY AFTERNOON AND
EVENING STORMS AS THE SEA BREEZES DEVELOP. HOWEVER...SOME OF THE
GUIDANCE IS HINTING AT CONVECTION OVER THE GULF LATE TONIGHT INTO
THURSDAY MORNING AND IF THIS BECOMES WIDESPREAD ENOUGH WE MAY END
UP WITH A LOT OF MID/HIGH CLOUDS WHICH WOULD LIMIT/DELAY THE ONSET
OF CONVECTION. FOR NOW HAVE ISOLATED POPS (20 PERCENT) IN THE
MORNING AND LEFT THE 60 POPS IN FOR THE AFTERNOON AND EARLY
EVENING HOURS.

LOW TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 60S TO MID 70S
WITH HIGHS ON THURSDAY A LITTLE BIT COOLER THEN TODAY THANKS TO
THE EXPECTED CLOUD COVER IN THE MID 80S TO AROUND 90 DEGREES.

.MID TERM (THURSDAY NIGHT- FRIDAY)...
AN UPPER LOW CENTERED OVER THE ARK-LA-TEX REGION WILL SHIFT SOUTH
AND WEST OVER TX AS AN UPPER HIGH BUILDS SOUTH OVER THE SE STATES.
SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE STATE FROM
THE ATLANTIC AS A FRONTAL BOUNDARY STALLS TO THE NORTH OF THE
AREA. PREDOMINANT EASTERLY FLOW WILL GIVE WAY TO A SEA BREEZE
FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE AND OUTFLOW
BOUNDARIES WITH DEEP MOISTURE IN PLACE. SOME STRONG TO ISOLATED
SEVERE STORMS WILL BE POSSIBLE WITH THE STRONGEST STORMS
CONTAINING HAIL AND STRONG WIND GUSTS ALONG WITH LOCALLY HEAVY
RAINFALL AND DEADLY FREQUENT LIGHTNING. HIGH TEMPERATURES WILL BE
IN THE MID TO UPPER 80S ALONG THE COAST TO THE LOWER 90S INLAND.
LOWS THURSDAY NIGHT WILL BE IN THE MID TO UPPER 60S NORTH...TO
UPPER 60S TO THE MID 70S CENTRAL AND SOUTH.

.LONG TERM (FRIDAY NIGHT-TUESDAY)...
UPPER RIDGING WILL CONTINUE TO BUILD SOUTHWARD OVER THE SE US AND
REMAIN IN PLACE OVER THE STATE FOR EARLY NEXT WEEK. HIGH PRESSURE IN
PLACE ACROSS THE AREA AT THE SURFACE AND A STALLED FRONTAL BOUNDARY
TO THE NORTH WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. HIGH
PRESSURE WILL THEN BE REINFORCED FROM THE NORTH/NE SUNDAY THROUGH
TUESDAY AS THE FRONTAL BOUNDARY MOVES OVER THE AREA AS A BACK-DOOR
COLD FRONT BEFORE WASHING OUT ACROSS THE AREA AND THE HIGH PRESSURE
CENTER BUILDING SOUTH JUST TO THE EAST OF THE STATE OVER THE
ATLANTIC THROUGH TUESDAY. EASTERLY FLOW WILL REMAIN IN PLACE ACROSS
THE AREA THROUGH THE PERIOD WITH WEAK AFTERNOON SEA BREEZES
DEVELOPING EACH DAY. THIS WILL ALLOW FOR SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS DEVELOPING ALONG SEA BREEZE AND
OUTFLOW BOUNDARIES THROUGH SUNDAY...THEN ISOLATED SHOWERS AND
THUNDERSTORMS FOR EARLY NEXT WEEK AS THE AREA DRIES OUT A BIT AND
THE UPPER HIGH SETTLES OVER THE STATE. TEMPERATURES WILL REMAIN NEAR
TO JUST ABOVE NORMAL EACH DAY.

&&

.AVIATION...
MVFR/LOCAL IFR CONDITIONS WILL BE POSSIBLE IN SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING...OTHERWISE VFR
CONDITIONS ARE EXPECTED THROUGH EARLY TONIGHT. LATE TONIGHT INTO
EARLY THURSDAY MORNING SOME AREAS OF MVFR/LOCAL IFR VISIBILITIES
IN FOG WILL BE POSSIBLE.

&&

.MARINE...
HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA INTO
THE GULF WATERS PRODUCING GENERALLY SOUTHEAST WINDS AT LESS THAN
15 KNOTS. WINDS WILL VEER AROUND TO THE SOUTHWEST TO WEST EACH
AFTERNOON WITH THE ONSET OF THE SEA BREEZE. SEAS WILL REMAIN LESS
THAN 3 FEET THROUGH THE REMAINDER OF THE WEEK. THE MAIN MARINE
CONCERN WILL BE SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS PRODUCING BRIEF GUSTY WINDS AND HIGHER SEAS...WITH
NO HEADLINES OTHERWISE EXPECTED.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN
ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  87  73  88 /  20  60  20  40
FMY  72  89  70  90 /  20  60  30  50
GIF  71  90  71  91 /  30  60  20  40
SRQ  71  86  70  88 /  20  60  20  40
BKV  68  88  66  89 /  20  60  20  40
SPG  76  87  74  87 /  20  60  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...69/CLOSE
MARINE...74/WYNN
MID TERM/LONG TERM...24/HUBBARD
Hazardous weather outlook, May 28, 4:53 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT WED MAY 28 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-282100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
453 AM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT
DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE THEN EXPECTED
FOR MONDAY AND TUESDAY AFTERNOONS AS DRIER AIR MOVES INTO THE
AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

HUBBARD

In the hours before

Special weather statement, May 28, 6:38 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
638 PM EDT WED MAY 28 2014

FLZ151-251-282330-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
638 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...

AT 638 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR VALRICO...OR 6 MILES EAST OF BRANDON...
MOVING NORTHWEST AT 5 MPH...WILL AFFECT PLANT CITY...PLANT CITY
AIRPORT...TAMPA EXECUTIVE AIRPORT AND SEFFNER...UNTIL 730 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 256 AND 261.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.

&&

LAT...LON 2793 8242 2813 8225 2795 8206 2785 8216
TIME...MOT...LOC 2238Z 126DEG 2KT 2794 8219
Special weather statement, May 28, 6:56 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
656 PM EDT WED MAY 28 2014

FLZ255-282345-
INLAND MANATEE-
656 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MANATEE COUNTY...

AT 656 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 6 MILES SOUTHWEST OF DUETTE...OR 22 MILES WEST
OF WAUCHULA...MOVING NORTH AT 5 MPH...WILL AFFECT MYAKKA HEAD AND
DUETTE...UNTIL 745 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2763 8236 2764 8207 2744 8206 2741 8223
TIME...MOT...LOC 2256Z 164DEG 5KT 2752 8216
Local storm report, May 28, 6:57 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
657 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             4 NE PORT CHARLOTTE     27.02N 82.05W
05/28/2014  E1.00 INCH       CHARLOTTE          FL   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL ON INTERSTATE 75 NEAR
            THE KINGS HIGHWAY EXIT IN CHARLOTTE COUNTY AT 523 PM EDT
            USING SOCIAL MEDIA.

&&

RGARCIA
Special weather statement, May 28, 7:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
733 PM EDT WED MAY 28 2014

FLZ151-251-290015-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
733 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HILLSBOROUGH
COUNTY...

AT 732 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR RAYMOND JAMES STADIUM...OR NEAR
TAMPA INTERNATIONAL AIRPORT...MOVING WEST AT 5 MPH...WILL AFFECT
BUSCH GARDENS...ORIENT PARK...RAYMOND JAMES STADIUM AND YBOR
CITY...UNTIL 815 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS POSSIBLE. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN.
ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

PENNY SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS NEAR THE
INTERNATIONAL MALL.

&&

LAT...LON 2808 8265 2816 8249 2797 8236 2790 8246
      2791 8247 2793 8247 2789 8248 2785 8252
      2789 8256 2793 8254 2793 8257 2795 8255
      2796 8262 2798 8261 2801 8265
TIME...MOT...LOC 2332Z 109DEG 3KT 2798 8251
Local storm report, May 28, 7:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
750 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             1 SE TAMPA INTERNATIONA 27.97N 82.52W
05/28/2014  E0.75 INCH       HILLSBOROUGH       FL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED PENNY SIZE HAIL NEAR THE
            INTERNATIONAL MALL IN TAMPA.

&&

TD
Special weather statement, May 28, 7:50 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
750 PM EDT WED MAY 28 2014

FLZ052-151-251-290030-
POLK-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
750 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH AND WEST
CENTRAL POLK COUNTIES...

AT 749 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR FISH HAWK...MOVING NORTHWEST AT
15 MPH...WILL AFFECT ALAFIA RIVER STATE PARK...FISH HAWK...LITHIA
SPRINGS STATE PARK...VALRICO...AND BLOOMINGDALE...UNTIL 830 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 250 AND 257.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE
CAUTION.

&&

LAT...LON 2803 8218 2780 8203 2770 8220 2787 8241
      2789 8242 2790 8242
TIME...MOT...LOC 2349Z 147DEG 12KT 2783 8217

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:00 PM EDTSpecial Weather StatementTBWPasco45 min
May 27, 8:28 PM EDTAreal Flood AdvisoryTBWPasco62 min
May 28, 2:06 PM EDTSpecial Weather StatementTBWCitrus39 min
May 28, 2:09 PM EDTSpecial Weather StatementTBWLevy51 min
May 28, 2:55 PM EDTAreal Flood AdvisoryTBWLevy65 min
May 28, 3:52 PM EDTSpecial Weather StatementTBWGilchrist38 min
May 28, 4:04 PM EDTSpecial Weather StatementTBWManatee41 min
May 28, 4:17 PM EDTSpecial Weather StatementTBWCharlotte43 min
May 28, 4:48 PM EDTSpecial Weather StatementTBWCharlotte42 min
May 28, 5:00 PM EDTAreal Flood AdvisoryTBWCharlotte, Lee60 min
May 28, 5:06 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota24 min
May 28, 5:11 PM EDTSpecial Marine WarningTBW49 min
May 28, 5:32 PM EDTAreal Flood AdvisoryTBWCharlotte58 min
May 28, 5:41 PM EDTSpecial Weather StatementTBWDeSoto49 min
May 28, 6:02 PM EDTSpecial Weather StatementTBWHardee43 min
May 28, 6:38 PM EDTSpecial Weather StatementTBWHillsborough52 min
May 28, 6:56 PM EDTSpecial Weather StatementTBWManatee49 min
May 28, 7:07 PM EDTSevere Thunderstorm WarningTBWManatee38 min
May 28, 7:33 PM EDTSpecial Weather StatementTBWHillsborough42 min
May 28, 7:42 PM EDTSpecial Marine WarningTBW63 min
May 28, 7:50 PM EDTSpecial Weather StatementTBWHillsborough40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.